Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 222, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2020, 4:59 PM EDT for Toombs County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2020, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 15, 2020, 5:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:09 PM EDT | TSTM WND DMG | Toombs Central, GA | GDOT REPORTING A LARGE TREE DOWN ACROSS US HWY 1, NEAR TOOMBS CENTRAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WUUS52 KFFC 152059
SVRFFC
GAC279-152130-
/O.NEW.KFFC.SV.W.0222.200715T2059Z-200715T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
459 PM EDT Wed Jul 15 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Toombs County in southeastern Georgia...
* Until 530 PM EDT.
* At 458 PM EDT, a severe thunderstorm was located near English Eddy,
or near Plant Hatch, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
South Thompson, English Eddy, Center, Toombs Central, New Branch,
Rock Springs, Cedar Crossing, Johnson Corner, McNatt Falls and
Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3196 8246 3197 8248
3217 8245 3215 8227 3205 8221 3191 8223
TIME...MOT...LOC 2058Z 137DEG 7KT 3200 8231
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:16 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 15, 3:16 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Wed Jul 15 2020 .SHORT TERM /Tonight through Thursday Night/... An upper level ridge continues to slowly move eastward across the eastern CONUS through the short term period, and will be centered over the Atlantic coast by Thursday morning. With the ridge axis and surface high pressure currently positioned to the east of the forecast area, surface winds have shifted to a southeasterly direction on the back side of the high pressure. Meanwhile, advection of low-level tropical moisture is contributing to increasing dewpoints and instability. Meanwhile, a weak surface boundary remains stalled near the I-20 corridor, which is maintaining deeper moisture and higher humidity along the boundary and to the south. Convection throughout the short term period will be diurnally-driven in nature, and is already developing across north and central Georgia. With increasing instability, an increase in showers/thunderstorms is anticipated across the forecast area, with slight chance PoPs or less only in northeast Georgia, and chance PoPs elsewhere across the forecast area. Widespread severe weather is not expected, but with SBCAPE values rising into the 2000-3000 J/kg range in west Georgia, a few storms could become strong to marginally severe and capable of producing gusty winds, in addition to frequent lightning and locally heavy rain. Showers and thunderstorms will gradually diminish tonight. With very light winds and humid conditions in central Georgia, some patchy fog is possible in central Georgia in the early morning. The pattern will remain consistent on Thursday as the ridge moves over the Atlantic. With continued southerly flow, moisture advection will continue and dewpoints will climb into the low to mid 70s areawide. Scattered afternoon thunderstorms are once again expected on Thursday. The highest rain chances will be in the high-end chance PoPs range (40-50 percent) across majority of the forecast area, with lower chances further east. Both low and high temperatures will be consistently above normal through the short term period. Notably, highs are expected to range from the low to mid 90s in north Georgia and mid to upper 90s in central Georgia. Considering deeper moisture in central Georgia, heat indices from 100 to 104 will be observed along and south of the Atlanta metro this afternoon. While some isolated areas will reach or exceed heat indices 105 degrees in central Georgia, values are overall not anticipated to reach advisory criteria. Heat index values will be slightly lower on Thursday, ranging from 97-102 degrees across the majority of the forecast area. King .LONG TERM /Friday through Wednesday/... No major changes made to the extended forecast. The long term will continue to be characterized by some level of upper level ridging across the area. This will keep diurnally driven showers and thunderstorms and very warm temps through day 7. There are minor differences in the models with increased moisture and timing but they are all showing a similar summertime pattern. Overall the trend is increased moisture as we go into next week, and temps remaining mainly in the 90s. Right now it appears Heat Indices will reach into the upper 90s to lower 100s each day as well. We will keep an eye on things as we may need to issue a heat advisory sometime over the next week or so. 01 .AVIATION... 18Z Update... VFR conditions will persist through the TAF period. Mid-level stratus over ATL has dissipated and a cu field at 040-050 has developed across north and central Georgia. Scattered convection is ongoing near the ATL sites, and a TEMPO group for TSRA is in place for the time the greatest coverage is anticipated, between 18-21Z. SHRA/TSRA is expected to come to an end this evening by 02Z, and mid- level stratus is once again possible in the overnight and early morning hours Thursday. Prevailing winds are expected to remain from the SE at 3-7 kts through the period, with the exception of gusts associated with any TSRA that occurs. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 72 94 / 20 30 10 30 Atlanta 73 91 73 93 / 20 40 30 20 Blairsville 68 86 68 86 / 20 50 30 50 Cartersville 72 92 72 93 / 20 50 40 30 Columbus 74 94 74 95 / 30 40 30 20 Gainesville 71 89 72 91 / 20 40 20 30 Macon 73 94 72 94 / 30 30 20 20 Rome 72 93 73 94 / 20 30 30 30 Peachtree City 72 91 72 93 / 20 40 30 20 Vidalia 74 95 73 95 / 30 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....01 AVIATION...King
Hazardous weather outlook, Jul 15, 4:20 AM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 420 AM EDT Wed Jul 15 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 420 AM EDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected across much of north and central Georgia this afternoon and evening. The main hazards will be gusty winds, frequent lightning and brief heavy rain with any strong storms. Heat Indices of 100 to 105 degrees can be expected over central and portions of north Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... For Thursday through Saturday, isolated to scattered thunderstorms are expected across the area during the afternoon and evening hours. Some storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. For Sunday through Tuesday, Scattered to numerous thunderstorms are expected across the area. Some storms will be strong with gusty winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 degrees can be expected over much of the area away from the mountains through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 15, 3:21 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Wed Jul 15 2020
GAZ095-105-151945-
Dooly GA-Houston GA-
321 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Unadilla, or 11 miles
south of Perry...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Unadilla, Pinehurst, Elko, Grove Park and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8383 3229 8389 3229 8385 3236 8385
3236 8386 3238 8386 3238 8384 3240 8383
3242 8369 3225 8361 3225 8362 3224 8361
TIME...MOT...LOC 1920Z 143DEG 10KT 3229 8375
WIND...50MPHLocal storm report, Jul 15, 4:07 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 3 SW HICKORY FLAT 34.15N 84.46W
07/15/2020 E60 MPH CHEROKEE GA PUBLIC
AN ESIMATED WIND SPEED OF 60 MPH WAS MEASURED FROM A
ROOFTOP.
&&
EVENT NUMBER FFC2000887
LREAVESLocal storm report, Jul 15, 4:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 SSW HICKORY FLAT 34.15N 84.43W
07/15/2020 CHEROKEE GA PUBLIC
MULTIPLE TREES DOWN ON MEADOW BROOK DRIVE, INCLUDING 2
MEDIUM-SIZED AND 1 LARGE-SIZED TREES.
&&
EVENT NUMBER FFC2000888
THIEMLocal storm report, Jul 15, 4:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 2 SE HICKORY FLAT 34.16N 84.40W
07/15/2020 CHEROKEE GA PUBLIC
PINE TREE DOWN BLOCKING A LANE ON PARK CREEK RIDGE
&&
EVENT NUMBER FFC2000889
THIEMSpecial weather statement, Jul 15, 4:17 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Wed Jul 15 2020
GAZ021-022-033-152045-
North Fulton GA-Cherokee GA-Forsyth GA-
417 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT...a strong thunderstorm was over Birmingham, or 10
miles west of Cumming...moving north at 10 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milton, Buffington, Free Home, Hickory Flat, Drew, Union Hill,
Holbrook, Lathemtown, Ducktown and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3413 8420 3413 8442 3427 8446 3432 8431
3427 8415
TIME...MOT...LOC 2016Z 181DEG 11KT 3419 8431
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 15, 4:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 2 NE FAYETTEVILLE 33.47N 84.44W
07/15/2020 FAYETTE GA PUBLIC
PUBLIC REPORT OF A A TREE DOWN ON ALLENWOOD RD IN NE
FAYETTEVILLE AFTER STRONG THUNDERSTORM WIND GUSTS.
&&
EVENT NUMBER FFC2000890
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot | 36 min |
| Jul 15, 3:21 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jul 15, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Jul 15, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 33 min |
| Jul 15, 4:17 PM EDT | Special Weather Statement | FFC | Cherokee | 28 min |
| Jul 15, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 23 min |
| Jul 15, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Fulton, Gwinnett | 29 min |
| Jul 15, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| Jul 15, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 33 min |
| Jul 15, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 31 min |
| Jul 15, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Upson | 27 min |
| Jul 15, 5:41 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 30 min |
| Jul 15, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 24 min |
| Jul 15, 6:14 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| Jul 15, 6:24 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Lamar, Pike, Spalding, Upson | 44 min |
| Jul 15, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 28 min |
| Jul 15, 6:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
| Jul 15, 7:09 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 30 min |
| Jul 15, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 27 min |
| Jul 15, 7:23 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 37 min |
| Jul 15, 7:30 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 45 min |
| Jul 15, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 42 min |
| Jul 15, 7:56 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.